Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Dizzy, light headed, pain in chest and breathing difficulty while taking shower. What is causing this?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 356 Questions
I have had heart palpations for a few years now but they didnt cuz any issues until a few weeks ago. I was taking a shower when all of a sudden i felt like i couldnt get enough air no matter how deeply i breathed during the attack i had a squeezing pain in my chest and felt like i might faint. Before the attack i had no problems except the palpations now im having alot of other symptoms they dont occur together except the weakness, loss of balance, dizziness, and light headed XXXXXXX I now have shortness of breath when doing the lest of actives even talking at times. I have more palpations than before, a tight full feeling in my chest like its full of water its happening more and more over the last couple days along with some light chest pains that were not there just a week ago. I have had a sharp pain in my heart while i was in bed im not sure if i had more while asleep or not. I have a stethoscope and was lissening to my heart and my brothers and mine sounded almost like it had an echo a few times when i was lissening to it other times it would speed up or slow down quickly and all i was doing was sitting down. had confusion, i cant keep my days straight and have a hard time focusing iv always had some trouble with that but its gotten worse after the attack. Sometimes my words are slurred or run together. I have headaches more often there mostly on eaither side or right behind either eye rarely at the back of my head and rarely at more than one place at a time it feels like a sharp stabbing pain and can last anywhere from a few seconds to a few hours made worse by light. Iv had chills and shakness for no reason. Light dry cough but it might be from a cold occasional light nausea. I am getting the hiccups alot and get a hot/cold feeling in my chest when something startles me it feels like i put on bengay and stood in front of a heater iv had that before the attack thou.
Posted Mon, 14 Jan 2013 in Heart Rate and Rhythm Disorders
Answered by Dr. Aslam Lalani 1 hour later
Hello Mam ,
Thanks for writing to us.
We should be looking at 2 possibilities here:
Supraventricular tachycardia or your heart rate is going down and causing the above problems. If you have been taking birth control pills, then we could be looking at a blood clot in right side of heart and causing above problem. Apart from above possibility even too much stress and anxiety will also cause above problem ,
At present, the following things should help:
Relax. Anxiety will only make it worse. Do not panic and try and remain positive
Sleep well and take enough rest.
Avoid undue physical strain ,
Stay away from tobacco, alcohol, cocaine or any other drugs,
have a healthy diet
Think positive ,
Meanwhile, we would need the following investigations so that we can rule out any serious problems.
- EKG/ECG report or scan copy of it ,
- 2D Echo report in detail ,
- Blood investigation like Haemogram , kidney function , liver function thyroid and electrolyte test , and urine examination ,
- Chest x XXXXXXX report ,
I would also need answers to the following questions:
Did you undergo any other tests
What do you do professionally? What are the stress levels?
I look forward to hearing from you
Thank you
Above answer was peer-reviewed by
Follow-up: Dizzy, light headed, pain in chest and breathing difficulty while taking shower. What is causing this? 6 hours later
No i didnt have any test done yet iv been busy at work. Im a cna and i have very little stress iv always been a very laid back person. Also i have forgotton to tell u about my loss of apatite and and still gaining weight even thou i dont eat as much.

All this stuff started after the attack of not being able to breath but not all at once they came one at a time so ill be sure to let u know if i develop any other symptoms

Earlier to day i was lighted headed and dizzy so i laid down for a couple minutes but had to get back up and throw something away for my gram outside i couldnt have walked more than 300 feet and i felt like i couldnt get enough air i thought i might oassout. While i was walking i started getting really nausea and felt like i was going to throw up. This lasted about 40 minutes i was really shaky and weak
My heart rate sounds like its about double what it was before

Another thing i forgot to mention is that i have been tilting my head to the right slightly but i didn't notice until i went to get new glasses and the doctor told me to hold my head straight.

My heart sounds like it skipping beats now but it not pounding anymore                                                                            Thank u so much
                                                                                               Taking the time
                                                                                                    To talk to me
Answered by Dr. Aslam Lalani 12 hours later

From your present problem I would like to suggest that take some time and consult your family physician and do the tests as I have suggested you earlier. Even hypothyroidism also can cause above symptoms. Weight gain without much eating is a feature of it. Simple problem like low haemoglobin levels can also cause above symptoms.

Stay relaxed, eat healthy food, take proper rest and sleep, stay away from any addiction, consult your family physician and get evaluated and send the reports so I can help you in a much better way.

Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor